Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Depersonalization, Been Given Citalopram


  • Please log in to reply
7 replies to this topic

#1 jakeplatt

jakeplatt

    Just Registered

    ID: 72651

  • Just Registered
  • 4 posts

Posted 24 December 2011 - 04:43 PM

Hi everyone,

I am new on here, 24 Male from the UK

about 4 weeks ago i was told off 2 different doctors I had depersonalization caused from stress/anxiety. I didn't realise that I was stressed or anxious until I went to the doctors and I was shaking and the symptoms of depersonalization were really quite strong. I was given diazapam to take for the next 3-4 days, which calmed me down but didnt fix my depersonalization. I have never had this feeling before and I am worried about how long this is going to last for and how it is going to affect my work and my life etc.

I have been back to the doctors 2 days ago and explained I am still not feeling right. I feel slightly better than i did 2-3 weeks ago and the depersonalization has slightly decreased in strength. But it is certainly still there and is really getting me down. The doctor this time has given me citalopram and told me that it will relieve my symptoms of anxiety (which i didnt know i had).

Can anyone shed any light on what happens next? will this treatment fix me? has anyone been in this position?

I am also waking up feeling totally drained and exhausted, and then i continue to feel fatigued all day. the doc said that this is another common sign of depersonalization relating to anxiety.

Someone give me some good news....and make it all go away....please

jake

#2 T on C

T on C

    Senior Member

    ID: 14609

  • Senior Member
  • PipPipPipPipPip
  • 623 posts
  • Gender:Male
  • Location:Washington State

Posted 24 December 2011 - 10:27 PM

Hi jakeplatt, welcome to DF
When I was taking Citalopram as a stand alone AD, it did help to ease the depersonalization episodes a little, although they still came up once in a while. Being lethargic is a known side effect of SSRI's. We all react differently though. For example-I've taken meds for sleep that wire me out, while someone else taking the same med sleeps 23 hours a day. Hang in there, browse the forums and you'll learn a lot.

Edited by T on C, 24 December 2011 - 10:28 PM.

goldenvelope1jr.gifdiamondstar.gif There's people in my bowl...
Current Meds: Propranolol, Pherprezaine, Zoloft, Zaleplon
Up to date diagnosis: PTSD, BP1, MDD with psychotic features


#3 Spiritual_Wanderer

Spiritual_Wanderer

    Community Assistant

    ID: 57536

  • DF Support
  • 5,036 posts
  • Gender:Female
  • Location:Utah

Posted 24 December 2011 - 10:29 PM

Hi and Welcome. I too have had depersonalization. If you do a search here, you can find some threads about it and good info that will at least make you feel you are not alone.

At the beginning of 2011, I also found out I had anxiety which I didn't know I had, but apparently expressed the symptoms (at first I thought it was my heart). I take citalopram and it has helped me a LOT with anxiety.

You might have to wait 4 weeks or more to fully feel the good benefit from the med, but it helps a lot of people. I hope it works for you and that things get better for you! We are happy to have you here. :)
Many Blessings,
SW
goldenvelope1jr.gif



Not all those who wander are lost. - J.R.R. Tolkien
Don't let the muggles get you down. ― J.K. Rowling

#4 lukn4hope

lukn4hope

    Senior Member

    ID: 58523

  • Senior Member
  • PipPipPipPipPip
  • 659 posts
  • Gender:Not Telling
  • Location:Ohio, USA

Posted 24 December 2011 - 11:11 PM

I want to chime in and say that citalopram is helping me tremendously with anxiety. I would say that it helps me more with anxiety than depression, but it REALLY helps. The only thing is that you have to give it time. It's not like diazepam that works in minutes. Generally, it takes up to 4-6 weeks to fully work, but you should feel something before then. It worked very quickly for me, but this seems to be the med that is most compatible with my brain chemistry since no other meds worked for me.

I don't know whether it will help with your depersonalization since I don't suffer from it, but I think that it should. Hang in there. It will get better.
Disclaimer: I am not a doctor, nor do I play one on TV. The information provided by me is intended purely for entertainment purposes.

#5 Spiritual_Wanderer

Spiritual_Wanderer

    Community Assistant

    ID: 57536

  • DF Support
  • 5,036 posts
  • Gender:Female
  • Location:Utah

Posted 24 December 2011 - 11:17 PM

This one worked VERY quickly for me too.
Many Blessings,
SW
goldenvelope1jr.gif



Not all those who wander are lost. - J.R.R. Tolkien
Don't let the muggles get you down. ― J.K. Rowling

#6 jakeplatt

jakeplatt

    Just Registered

    ID: 72651

  • Just Registered
  • 4 posts

Posted 25 December 2011 - 03:43 AM

Thanks everyone for your replies and for welcoming me

It does help you feel a bit better when you know your not the only one suffering, and knowing that this tablet has helped you guys is a good sign.

Can i just also ask, will this depersonalization go away? is it something that last forever, or is it easy to fix?

So many different websites tell me so many different things, you guys seem like the only truly educated people though.

#7 lukn4hope

lukn4hope

    Senior Member

    ID: 58523

  • Senior Member
  • PipPipPipPipPip
  • 659 posts
  • Gender:Not Telling
  • Location:Ohio, USA

Posted 25 December 2011 - 10:46 AM

Can i just also ask, will this depersonalization go away? is it something that last forever, or is it easy to fix?


My guess is that it will go away, but it's probably going to take time. Give the citalopram some time to work and see if you feel better. If not then go back to your doctor.

Could you please describe what symptoms of depersonalization that you are having?
Disclaimer: I am not a doctor, nor do I play one on TV. The information provided by me is intended purely for entertainment purposes.

#8 jakeplatt

jakeplatt

    Just Registered

    ID: 72651

  • Just Registered
  • 4 posts

Posted 26 December 2011 - 04:25 AM


Can i just also ask, will this depersonalization go away? is it something that last forever, or is it easy to fix?


My guess is that it will go away, but it's probably going to take time. Give the citalopram some time to work and see if you feel better. If not then go back to your doctor.

Could you please describe what symptoms of depersonalization that you are having?




hi,

i feel disconnected from everything and like my head isn't part of my body. Im sometimes looking at things blankly and thinking they mean nothing, and then i start questioning what life is. i feel all light headed too, especially when driving. i just feel like im not normal and my brain isnt switched on. Im also extremely tired, all the time






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users